International Journal of Mathematics and Mathematical Sciences
Volume 2011 (2011), Article ID 856327, 15 pages
doi:10.1155/2011/856327
Research Article

Monomiality Principle and Eigenfunctions of Differential Operators

1Department of Mathematics, Aveiro University, 3810-193 Aveiro, Portugal
2Dipartimento di Matematica “Guido Castelnuovo”, Sapienza Università di Roma, 00185 Roma, Italy

Received 28 December 2010; Accepted 17 March 2011

Academic Editor: B. N. Mandal

Copyright © 2011 Isabel Cação and Paolo E. Ricci. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We apply the so-called monomiality principle in order to construct eigenfunctions for a wide set of ordinary differential operators, relevant to special functions and polynomials, including Bessel functions and generalized Gould-Hopper polynomials.